MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368652
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd vacutainer® safety-lok¿ blood collection set with pre-attached holder the customer observed a doubtful visual aspect on some units.The visible anomaly on the packaging of the products was observed during unpacking.This event occurred 1 time the following information was provided by the initial reporter: "a doubtful visual aspect has been observed on some units.The visible anomaly on the packaging of the products was observed during unpacking.".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd vacutainer® safety-lok¿ blood collection set with pre-attached holder the customer observed a doubtful visual aspect on some units.The visible anomaly on the packaging of the products was observed during unpacking.This event occurred 1 time.The following information was provided by the initial reporter: "a doubtful visual aspect has been observed on some units.The visible anomaly on the packaging of the products was observed during unpacking.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: "material #: 368652.Lot/batch #: 1167431.Bd received 20 samples and 3 photos for investigation.The photos were reviewed and the customer¿s indicated failure mode for foreign matter / cloudy packaging was observed.The customer samples were evaluated by visual examination and the indicated failure mode for foreign matter / cloudy packaging with the incident lot was observed.Additionally, 100 retention samples from bd inventory were evaluated by visual examination and the issue of foreign matter / cloudy packaging was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode foreign matter / cloudy packaging.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.".

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15222775
Report Number1024879-2022-00452
Device Sequence Number5887035
Product Code JKA
UDI-Device Identifier50382903686525
UDI-Public50382903686525
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number368652
Device Catalogue Number368652
Device Lot Number1167431
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date08/14/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown